Alert archive / Montana / High Wind Warnings in 2012

High Wind Warning 15, NWS Glasgow, MT

December 2, 2012Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Dec 2, 2012, 3:03 AM MST for Phillips County, Montana. It took effect at Dec 2, 2012, 2:00 PM MST. It was in force for 29 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 2, 2012, 3:03 AM MST (10:03 UTC)
In effect from
Dec 2, 2012, 2:00 PM MST
Expired
Dec 3, 2012, 7:09 PM MST
In force
29 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 11:11 PM MSTNON-TSTM WND GST 6511 Ene Zortman, MT
Dec 3, 5:00 AM MSTNON-TSTM WND GST 6711 Ene Zortman, MTMALTA SOUTH DOT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS75 KGGW 021003
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
303 AM MST SUN DEC 2 2012

...AREAS OF INTERMITTENT DENSE FREEZING FOG WILL CONTINUE TO
IMPACT THE REGION THROUGH THE MORNING HOURS...

...A STRONG COLD FRONT WILL MOVE ACROSS EASTERN MONTANA BEGINNING
LATE THIS AFTERNOON. WINDS WILL INCREASE BEHIND THIS FRONT AND
ARE EXPECTED TO REACH HIGH WIND CRITERIA...

MTZ060-021800-
/O.UPG.KGGW.HW.A.0008.121202T2100Z-121204T0600Z/
/O.NEW.KGGW.HW.W.0015.121202T2100Z-121204T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
303 AM MST SUN DEC 2 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS WILL AFFECT THE LITTLE ROCKIES AND AREAS
  JUST EASTWARD LATE THIS AFTERNOON THROUGH MONDAY NIGHT.

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH WIND GUSTS IN
  EXCESS OF 60 MPH ARE EXPECTED.

* IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG
  CROSSWINDS IF TRAVELING NORTH OR SOUTH ON STATE HIGHWAY 191. BE
  AWARE OF SMALL LOOSE OBJECTS WHICH COULD BE BLOWN AROUND WITH
  THE HIGHER WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016>020-023>025-059-061-062-021800-
/O.CON.KGGW.FG.Y.0013.000000T0000Z-121202T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-
NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...WHITEWATER...OPHEIM...CULBERTSON
303 AM MST SUN DEC 2 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING...AREAS OF INTERMITTENT DENSE FREEZING FOG WILL CONTINUE
  ACROSS THE REGION THROUGH LATER THIS MORNING BEFORE
  DISSIPATING.

* VISIBILITY...REDUCED TO LESS THAN A QUARTER OF A MILE AT
  TIMES...MAINLY JUST NEAR THE IMMEDIATE RIVER VALLEYS AND OTHER
  DRAINAGES.

* IMPACTS...THE DENSE FREEZING FOG WILL RESULT IN FROST ON ALL
  EXPOSED SURFACES AND WILL MAKE ROADS SLIPPERY AND TRAVEL
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
5 follow-up statements
256 
WWUS75 KGGW 021340
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
640 AM MST SUN DEC 2 2012

...A STRONG COLD FRONT WILL MOVE ACROSS EASTERN MONTANA BEGINNING
LATE THIS AFTERNOON. WINDS WILL INCREASE BEHIND THIS FRONT AND
ARE EXPECTED TO REACH HIGH WIND CRITERIA...

MTZ016>020-023>025-059-061-062-021445-
/O.CAN.KGGW.FG.Y.0013.000000T0000Z-121202T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-
NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...WHITEWATER...OPHEIM...CULBERTSON
640 AM MST SUN DEC 2 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE DENSE
FOG ADVISORY. 

THE FOG HAS BECOME PATCHY THIS MORNING. FOG WILL CONTINUE UNTIL
MID MORNING IN RIVER VALLEYS AND LOW LYING AREAS. WIDESPREAD DENSE
FOG IS NO LONGER EXPECTED. ROADS ALONG AND NORTH OF THE MISSOURI
RIVER WILL BE FROSTY AND SLIPPERY THIS MORNING.

$$

MTZ060-022300-
/O.CON.KGGW.HW.W.0015.121202T2100Z-121204T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
640 AM MST SUN DEC 2 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM MST MONDAY. 

* TIMING...STRONG WINDS WILL AFFECT THE LITTLE ROCKIES AND AREAS 
  JUST EASTWARD LATE THIS AFTERNOON THROUGH MONDAY NIGHT. 

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH WIND GUSTS
  IN EXCESS OF 60 MPH ARE EXPECTED. 

* IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG 
  CROSSWINDS IF TRAVELING NORTH OR SOUTH ON STATE HIGHWAY 191. 
  BE AWARE OF SMALL LOOSE OBJECTS WHICH COULD BE BLOWN AROUND 
  WITH THE HIGHER WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
421 
WWUS75 KGGW 022132
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
232 PM MST SUN DEC 2 2012

...A STRONG COLD FRONT WILL MOVE ACROSS EASTERN MONTANA LATE
THIS AFTERNOON. WINDS WILL INCREASE BEHIND THIS FRONT AND ARE
EXPECTED TO REACH HIGH WIND CRITERIA OVER AND AROUND THE LITTLE
ROCKY MOUNTAINS...

MTZ060-031200-
/O.CON.KGGW.HW.W.0015.000000T0000Z-121204T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
232 PM MST SUN DEC 2 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY. 

* TIMING...STRONG WINDS WILL AFFECT THE LITTLE ROCKIES AND AREAS 
  JUST EASTWARD LATE THIS AFTERNOON THROUGH MONDAY NIGHT. 

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH WIND GUSTS 
  IN EXCESS OF 65 MPH ARE EXPECTED.

* IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG 
  CROSSWINDS IF TRAVELING NORTH OR SOUTH ON STATE HIGHWAY 191. 
  BE AWARE OF SMALL LOOSE OBJECTS WHICH COULD BE BLOWN AROUND 
  WITH THE HIGHER WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
921 
WWUS75 KGGW 031016
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
316 AM MST MON DEC 3 2012

...STRONG WINDS ARE EXPECTED TO CONTINUE TO REACH WARNING CRITERIA CRITERIA
OVER AND AROUND THE LITTLE ROCKY MOUNTAINS THROUGH EARLY TONIGHT...

MTZ060-032300-
/O.CON.KGGW.HW.W.0015.000000T0000Z-121204T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
316 AM MST MON DEC 3 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...STRONG WEST WINDS WILL CONTINUE TO AFFECT THE LITTLE
  ROCKY MOUNTAINS AROUND ZORTMAN AND AREAS JUST EASTWARD THROUGH
  THIS EVENING.

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH WIND GUSTS IN
  EXCESS OF 60 MPH ARE EXPECTED.

* IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG CROSSWINDS
  ESPECIALLY ON HIGHWAY 191 BETWEEN MALTA AND THE MISSOURI RIVER.
  BE AWARE OF SMALL LOOSE OBJECTS WHICH COULD BE BLOWN AROUND WITH
  THE HIGHER WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
778 
WWUS75 KGGW 032231
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
331 PM MST MON DEC 3 2012

...STRONG WINDS ARE EXPECTED TO CONTINUE OVER AND AROUND THE
LITTLE ROCKY MOUNTAINS THROUGH EARLY TONIGHT...

MTZ060-040600-
/O.CON.KGGW.HW.W.0015.000000T0000Z-121204T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
331 PM MST MON DEC 3 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...STRONG WEST WINDS WILL CONTINUE TO AFFECT THE LITTLE 
  ROCKY MOUNTAINS AROUND ZORTMAN AND AREAS JUST EASTWARD THROUGH 
  THIS EVENING. 

* WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH WIND GUSTS
  APPROACHING 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES WILL BE IMPACTED BY STRONG
  CROSSWINDS ESPECIALLY ON HIGHWAY 191 BETWEEN MALTA AND THE 
  MISSOURI RIVER. BE AWARE OF SMALL LOOSE OBJECTS WHICH COULD 
  BE BLOWN AROUND WITH THE HIGHER WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
980 
WWUS75 KGGW 040209
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
709 PM MST MON DEC 3 2012


MTZ060-040315-
/O.CAN.KGGW.HW.W.0015.000000T0000Z-121204T0600Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
709 PM MST MON DEC 3 2012

...HIGH WIND WARNING IS CAN CELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE SUBSIDED THIS EVENING TO BELOW 40 MPH. THEREFORE...THE
HIGH WIND WARNING FOR SOUTHWEST PHILLIPS COUNTY HAS BEEN CANCELED
AT THIS TIME.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 1, 9:16 PM MST, 5 hours 47 minutes earlier.

Area forecast discussion, Dec 1, 9:16 PM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
916 PM MST SAT DEC 1 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY...
THE FORECAST FOR TONIGHT LOOKS TO BE ON TRACK. THE MAIN CONCERN THROUGH
THE OVERNIGHT INCLUDES THE AREAS OF DENSE FREEZING FOG.
SATELLITE OBSERVATIONS SHOW SOME HIGH CLOUDINESS MOVING INTO THE
CWA WHICH COULD RESULT IN SOME ALLEVIATION OF THE FOG AT
TIMES...HOWEVER...ANYTIME THE SKIES CLEAR OUT THE FOG SHOULD
QUICKLY REDEVELOP. THEREFORE HAVE LEFT THE DENSE FOG ADVISORY
UNCHANGED FOR NOW. THE BEST CHANCES FOR PERSISTENT DENSE FREEZING FOG
APPEAR TO BE ALONG THE RIVER VALLEY LOCATIONS THROUGH TONIGHT.
MADE OTHER MINOR ADJUSTMENTS TO THE GRIDS TO BETTER REFLECT CLOUD
COVER FOR TONIGHT AS WELL AS TO ADJUST LOW TEMPERATURES FOR
TONIGHT. EXPECT LOWS GENERALLY NEAR 20 IN THE NORTHEASTERN ZONES
TO UPPER 30S ACROSS THE FAR SOUTHWESTERN CWA...ESPECIALLY IN PARTS
OF PETROLEUM COUNTY. MALIAWCO/BMICKELSON

PREVIOUS SHORT TERM DISCUSSION...UPPER LOW OFF OF THE BRITISH COLUMBIA COAST
LINE CONTINUES TO SEND MOISTURE ACROSS THE NORTHERN GREAT BASIN
AND INTO EASTERN MONTANA. ACROSS EASTERN MONTANA PERSISTENT LOW
LEVEL MOISTURE TRAPPED UNDER THE INVERSION WILL CONTINUE ACROSS
THE REGION. THIS HAS LEAD TO SOME FAIRLY DENSE FOG THAT HAS
REFUSED TO BURN OFF THIS AFTERNOON AND SHOULD HANG AROUND UNTIL
TOMORROW AROUND NOON.

ISSUED A DENSE FREEZING FOG ADVISORY FOR THE CWA FOR THIS EVENING
THROUGH SUNDAY MORNING. VISIBILITIES ARE LIKELY TO REMAIN LESS
THEN A QUARTER OF A MILE ALONG AND NORTH OF THE MISSOURI RIVER.
ALSO EXPECT DENSE FOG TO IMPACT NORTHERN MCCONE COUNTY NORTHERN
DAWSON AND ALL OF RICHLAND COUNTIES.

A SHORTWAVE TROUGH WILL EJECT FROM THE UPPER LOW AND MOVE ACROSS
THE NORTHERN ROCKIES SUNDAY MORNING. IT WILL PUSH A STRONG COLD
FRONT ACROSS CENTRAL MONTANA SUNDAY AFTERNOON AND EASTERN MONTANA
SUNDAY EVENING. MODELS SHOW A BIT OF QPF ARRIVING SUNDAY MORNING
INTO THE WESTERN ZONES AND REMAIN ACROSS THE NORTHERN ZONES
THROUGH SUNDAY EVENING. WE COULD SEE SOME FREEZING RAIN ACROSS THE
NORTHERN ZONES IN THE MORNING AND THEN A MIX OF RAIN AND FREEZING
RAIN AS WE WARM UP INTO THE AFTERNOON. WE SHOULD GET WARM ENOUGH
AHEAD OF THE COLD FRONT TO CHANGE ALL PRECIPITATION OVER TO RAIN.

THE BIG IMPACT WILL COME FROM STRONG WINDS BEHIND THE FRONT SUNDAY
EVENING TROUGH MONDAY AFTERNOON. CAA ADVECTION BEHIND THE FRONT
COMBINED WITH WIND SPEEDS OF 65 KNOTS AT 850 MB MIGHT BE ABLE TO
REACH THE SURFACE ESPECIALLY SOUTH OF THE MISSOURI RIVER MONDAY
MORNING AND AFTERNOON. IT LOOKS PRETTY GOOD FOR STRONG WINDS
ACROSS SW PHILLIPS COUNTY AND THE US HIGHWAY 191 CORRIDOR SOUTH
OF MALTA. MODEL FORECAST SOUNDINGS ARE SUGGESTING THAT THE
OFFICIAL WIND FORECAST MAY BE A BIT TOO CONSERVATIVE SOUTH OF THE
MISSOURI RIVER FOR MONDAY AFTERNOON.

DECIDED TO ISSUE A HIGH WIND WATCH STARTING LATE SUNDAY AFTERNOON
THROUGH MONDAY MORNING ACROSS THE REGION. AT THIS TIME THOUGH
MODELS ARE STILL NOT IN GOOD ENOUGH AGREEMENT TO DECIDE WHAT DO
WITH THE REST OF THE CWA ESPECIALLY SOUTH OF THE MISSOURI RIVER.
THE GFS MODEL IS HITTING WIND SPEED SUSTAINED AROUND 40 MPH WITH
GUST UP TO 60 MPH SOUTH OF THE MISSOURI RIVER. THE NAM AND ECMWF
ARE MUCH WEAKER THEN THAT FOR THE SAME AREA SUNDAY NIGHT THROUGH
MONDAY AFTERNOON. WILL LET THE NIGHT SHIFT LOOK AT THE 00Z MODELS
AGAIN AND DECIDE IF WE NEED A HIGH WIND HIGHLIGHT FOR THIS PART OF
THE CWA. RSMITH

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
THE GOING LONG TERM FORECAST IS IN EXCELLENT SHAPE. THE MAIN
WEATHER FEATURES DESCRIBED BELOW REMAIN LARGELY UNCHANGED WITH
THIS SET OF MODEL RUNS. THE ONLY TWEAK MADE TO THE GOING FORECAST
WAS TO INTRODUCE SOME LOW POPS NEXT SATURDAY...DAY 8...AS MODELS
CONTINUE TO HINTING IN FAIR AGREEMENT AT THE POSSIBILITY OF A
PATTERN CHANGE AS AN UPPER TROUGH IMPACTS THE REGION. GILCHRIST

PREVIOUS LONG
TERM DISCUSSION...UPPER RIDGE WILL BRING MILD TEMPERATURES AND DRY
WEATHER ON TUESDAY. THE RIDGE MOVES TO THE EAST TUESDAY NIGHT AND
WEDNESDAY. UPPER TROUGH MOVES ACROSS THE CANADIAN PRAIRIES AND
MONTANA WEDNESDAY AND WEDNESDAY NIGHT WHICH WILL BRING A COLD
FRONT THROUGH THE FORECAST AREA WEDNESDAY AFTERNOON AND EVENING.
LIMITED MOISTURE WITH THIS SYSTEM BUT A RAIN OR SNOW SHOWER IS
POSSIBLE WITH THIS SYSTEM. WILL MENTION A SLIGHT CHANCE FOR NOW.

NORTHWEST FLOW ALOFT WILL PREVAIL THURSDAY AND FRIDAY WITH COLDER
AIR MASS IN PLACE. CANADIAN HIGH PRESSURE WILL KEEP WEATHER DRY
FOR THE MOST PART. THE MODELS BRING A SHORTWAVE TROUGH THROUGH THE
AREA NEXT SATURDAY WITH LIMITED MOISTURE. WILL KEEP FORECAST DRY
FOR NOW. FORRESTER

&&

.AVIATION...
THIS EVENING AND THROUGH THE OVERNIGHT EXPECT LOW CLOUDS AND
AREAS OF DENSE FREEZING FOG TO CONTINUE TO POSE PROBLEMS FOR
KSDY...KOLF...AND KGGW. THEREFORE EXPECT LIFR TO IFR FLIGHT
CATEGORIES DUE TO LOW CEILINGS AND REDUCED VISIBILITY.

KGDV IS EXPECTED TO BE SOUTH OF THE PRIMARY DENSE FREEZING FOG
AND LOW CLOUD CONCERN...HOWEVER...THERE IS SOME UNCERTAINTY HERE
AS SOUNDINGS DO SHOW A MOIST LOW LEVEL INVERSION DEVELOPING
OVERNIGHT WITH A SUGGESTION OF MAINLY CLEAR SKIES ALOFT.
THEREFORE...EVEN HERE SOME LOW STRATUS AND PATCHY FREEZING FOG
COULD POTENTIALLY BRING FLIGHT CATEGORIES DOWN AT TIMES TO MVFR
OVERNIGHT.

TOMORROW LATE AFTERNOON INTO THE EVENING AS A COLD FRONT
APPROACHES THE REGION...THE BOUNDARY LAYER MAY BEGIN TO MIX OUT AND
THE FOG THREAT SHOULD BEGIN TO DIMINISH. AS A RESULT THE CURRENT
THINKING IS ALL LOCATIONS COULD RETURN TO VFR SOMETIME DURING THE
THE DAY. MALIAWCO/PROTON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 11 AM MST SUNDAY FOR CENTRAL AND
SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...
SHERIDAN...WESTERN ROOSEVELT...MCCONE...RICHLAND...DAWSON...
NORTHERN PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT.

HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR
SOUTHWEST PHILLIPS.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 1, 9:00 PM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
900 PM MST SAT DEC 1 2012

MTZ016>020-023>025-059-061-062-030400-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-
NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
900 PM MST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

AREAS OF DENSE FREEZING FOG WILL CONTINUE INTO SUNDAY MORNING.
VISIBILITY WILL BE REDUCED TO LESS THAN 1/4 MILE AT TIMES.
MOTORISTS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND
AREAS OF ROAD FROST. A DENSE FOG ADVISORY IS IN EFFECT THROUGH 11
AM SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WESTERLY WINDS WILL DEVELOP BEHIND A COLD FRONT SUNDAY
NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ060-030400-
SOUTHWEST PHILLIPS-
900 PM MST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUSTAINED WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED BEHIND A
COLD FRONT LATE SUNDAY AFTERNOON THROUGH MONDAY EVENING. GUSTS OF
60 MPH ARE POSSIBLE NEAR AND AROUND THE LITTLE ROCKY MOUNTAINS. A
HIGH WIND WATCH REMAINS IN EFFECT FOR THE LITTLE ROCKY MOUNTAINS
AND THE ADJOINING PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ021-022-026-027-030400-
PETROLEUM-GARFIELD-PRAIRIE-WIBAUX-
900 PM MST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WESTERLY WINDS WILL DEVELOP BEHIND A COLD FRONT SUNDAY
NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.